Yes I experienced withdrawal symptoms when I was changed from Seroquel to Risperdal and had to titrate off on at the rate my psychiatrist told me to. That is not uncommon. Its chemically separate phenomenon from addiction and if a person follows their psychiatrist's titration schedule in time these concerns will pass. Also when a person takes an antipsychotic (out of the ones currently available) temporary movement disorders such as akathesia can create a sense of motor restlessness and discomfort and those can be treated with a side effect pill within a psychiatrists' discretion. Also each person responds differently to each medication so you might be able to tolerate one medication more than another. Find out more about available options and discuss this with ytour psychiatrist.
Also be aware there a new generation of antipsychotics in clinical study the NMDA receptor modulates (google, "A New Class of Antipsychotics in Development, Psychiat
Posted too quickly. Also be aware there a new generation of antipsychotics in clinical study the NMDA receptor modulates (google, "A New Class of Antipsychotics in Development, Psychiatric Times) that are showing a far more favorable side effect profile.This has some websites for informational purposes you could discuss with your psychiatrist on all currently available treatments:
Tks for your comments. It is good to be in a place where people can relate to what you go through. I take note of your links to the new meds but since there were no relapse since the two years withdrawal of Seroquel we decided to stick to Lithium and see for the next weeks for any signs of my moods getting off balance. The plan is to go back to a small dosage of Seroquel if it happens but with the severity of the withdrawal side effects I just went through I might bring your suggestions to my psychiatrist!!!!!!
Tonight I had a HUGE breakthrough, I started to doze in front of the tv!!! After weeks of not being able to sleep this is good news.
I want to add something I didn't put in my list and it was that I started to take Omega 3 three weeks ago as I found info saying that this could help with the connectivity of the brain cells and with withdrawal symptoms. Is it just time or the Omega 3? but it surely didn't hurt except for the fact that I didn't take the enteric coated ones..... didn't appreciate that with nausea.
I took Risperdal for a few days 8 years ago and stopped because I was getting very weird anxiety attacks from stupid things. Everything got back to normal when I quit. These meds give a different reaction from person to person. You have to try, Effexor given to me to alleviate the depressive symptoms got me even more depressed and after just a couple of months of using it I had to go through pretty bad withdrawals side effects.
Seroquel did it's job for 5 years. You have to go out of it gradually because even when you do so like me it is difficult. Or can be very difficult depending on the person but I think there is not enough info about that.
I agree with the addiction comment, I'm french so my vocabulary is not perfect, it is more like the brain is learning to function differently with the meds and when you stop it has to learn to function without it. That can take a certain time and you feel weird in the head in the beginning and it is a bit frightening. But after a month and with my ability to read back I can say that the brain has recovery resources that are incredible. It is fascinating but not in the worst of the withdrawal symptoms!!!!
Marielou, merci beaucoup pour des renseignements utiles. Moi aussi, j'ai besoin de telle information quoique hier, pour la deuxieme fois, j'ai pris la decision de n'en plus employer Seroquel. En tout cas, merci. BTW, I am not French, but, as you very apparently do with English, I LOVE, French and feel deeply the beauty of Gallic culture - to the roots. Your posts are so very important, and someday I wish to contribute my experiences also, if I may, because the pain is too great, and no one seems to understand how to help. I am addicted to Seroquel, but must, alas, say goodbye to my old friend, because it hinders, more than helps, now. At any rate, I am going to try eating more foods that help make serotonin, avoid all stimulants (coffee, soda, sugar, etc.). In addition, I am will do Transcendental Meditation each day, and exercise. Seroquel can extremely useful; but, it can turn into a nightmare. Really, thank you for starting this thread. It is needed, and greatly appreciated. My name is Harry. I live in California.
Merci pour vous les deux. je ne suis ni Francais ni Americain mais malheureusement un intoxiqué par le seroquel. I only take 150mg but i have been trying like hell to reduce it but in vain. each time i cut 12.5 (half a pill) i up it back to 150 again. i have been like this for a year and half now with no success. I called Astra Zenica office in Cairo/Egypt where I live they told me it isn't addictive on the contrary it's against addiction, now I am sure I was right and it's bloody addictive. I remember to have stopped risperidone many times cold turkey with no harm done, but seroquel forget about it.
I shall go back to read carefully your mail to see how to do it. The problem each time i cut my dose, i have mixed states and i am relying on it as my main regimen.
I have never been on as large a dose of Seroquel as you. For me, 400 mg (my current dose) has been plenty. I suffer from Bipolar Type II and this medication was a small miracle when it was first prescribed, but that was several years ago. It pulled me out of a major funk then and allowed me to sleep. Now I can't sleep without it and I think it is addictive for that reason; or at least it should be characterized as a drug that can cause dependence. My diagnoses, along with some of their signs and symptoms, are as follows: I have anxiety and depression, along with hypomania which primarily causes impulsivity, insomnia, intrusive thoughts and suicidal ideation. I also suffer from social anxiety. This isn't the complete list, but we'll stop there. As a mood stabilizer, Seroquel has worked to some degree, but I am lethargic most of the time, I have poor memory, and little to no motivation. When I take it, I can’t get enough sleep. I don't LIVE, I exist. I feel that I have a learned helplessness with the issues surrounding my mental health. While I have a healthy body -- knock on wood – it is a shame that, mentally, I feel as if I have a terminal illness. But I digress -- back to the Seroquel and your post ...I felt an affinity to what you wrote right away, having found your comment when I googled, “my poor brain bipolar.” Your description of your problems with focusing; striving to find a dosage that would allow you to function well with less side-effects; the instructions from the doctor to take Benadryl for sleep (as if this would help with chronic, severe insomnia); the frustration of having available appointments scheduled so far out with the expectation that you’ll manage through the torture for months and months; your description of how, as a bipolar, sleep is very important to you (this struck me because this has become an obsession for me because, without sleep, I can’t cope); that a family doctor would prescribe you anything without contacting your psychiatrist first, especially a strong benzodiazepine like Ativan; that you take Lithium, which is the next med my provider wants to “try;” that eventually, after weaning off of Seroquel, your mood is lively and your concentration is back (my primary reason to titrate off of it). It was a scary thought that, as your psychiatrist told you, your severe depression of such a lengthy time might have affected permanently your capacity to focus and concentrate, but that you proved him/her wrong. All of those things that you wrote about resonated with me. People say Seroquel is not addictive but, like you, I don't agree either. It was helpful at one time and I’m glad it’s available, but it isn’t the answer. You said the drug was a tool and, by the same token, I would call it a weapon to fight a war with many fronts. But now, I wish to press on without it, under the care of my healthcare team. At any rate, I appreciate you sharing your progress.